Nebraska, 2023Hail and Damaging Winds in Nebraska, June 4, 2023
June 4, 2023 · NWS OAX · 3 events in 2 counties and zones
Scattered afternoon thunderstorms produced strong winds in Washington County and a hail report in Saunders County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms produced strong winds in Washington County and a hail report in Saunders County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 4, 11:20 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 4, 11:20 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1220 PM CDT Sun Jun 4 2023
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 138 AM CDT Sun Jun 4 2023
Key Messages:
- Spotty, weak thunderstorms expected today, with decreasing
coverage Monday and Tuesday
- Temperatures will remain fairly consistent apart from a brief
dip on Wednesday and Thursday.
Partly cloudy skies across the area this morning with temperatures
as of 1 AM generally in the upper 60s to low 70s. We remain in the
stubborn pattern with a blocking ridge to our north and moisture
streaming into the area from the east. This will lead to scattered
showers and thunderstorms again this afternoon with the potential
for small hail and gusty winds up to 50 mph.
The moisture advection begins to weaken over the next couple days
which will lead to decreasing coverage in showers and
thunderstorms. Most of the area will stay dry starting Monday with
the best chance for rain staying south of I-80 in on Monday, and
in western Iowa on Tuesday. The blocking ridge starts to
retrograde westward midweek this week which will allow for a deep
upper-level trough over the eastern CONUS to bring a backdoor
cold front through on Wednesday with a chance for more numerous
showers and thunderstorms as this front moves through. Limiting
factor will be how much moisture this system will have to work
with. Behind this front, temperatures midweek will be about 5
degrees cooler with highs Wednesday and Thursday only in the low-
to-mid 80s.
Towards next weekend, the blocking ridge sides back over, centered
to our north, bringing back our stubborn pattern with chances for
scattered showers and thunderstorms with highs 85 to 90 degrees
for next weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1216 PM CDT Sun Jun 4 2023
Primary concern for the TAF period is afternoon thunderstorms
which have already begun across the forecast area. The likely
window for any storms is between 18-01Z. Due to the synoptic
pattern, these storms will be moving from east to west. Also, due
to the weak, spotty nature of these storms, confidence is low in
specific timing and location. Thus, no prevail thunderstorm group
was included in any TAF. Amendments will be issued if a storm
develops near or will pass over a terminal site. After 01Z, expect
light winds and mostly clear skies.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...McCoy
AVIATION...Fajman
Hazardous weather outlook, Jun 4, 10:15 AM CST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1115 AM CDT Sun Jun 4 2023
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-050615-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1115 AM CDT Sun Jun 4 2023
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...This Afternoon and Tonight
Scattered weak thunderstorms are possible this afternoon and
evening. The primary threats are heavy downpours, small hail, and
wind gusts near 50 mph.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Spotty thunderstorms remain in the forecast Monday, Tuesday and
Wednesday. Widespread severe weather is not anticipated, but some
of the storms could be strong during the afternoons and evenings.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
Thunderstorm Wind, Washington
- When
- June 4, 12:52 PM CST to 12:58 PM CST
- Where
- Washington County, 1.73 mi SE of Blair to 2.18 mi WSW of Blair
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.530, -96.130
A personal weather station recorded a peak wind gust of 60 mph. The public reported the tin roof peeled off of a machine shed.
Thunderstorm Wind, Washington
- When
- June 4, 12:56 PM CST
- Where
- Washington County, 1.03 mi E of Blair
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.550, -96.130
Law enforcement reported tree damage in Blair with a large limb down across a street and other limbs on power lines.
Hail, Saunders
- When
- June 4, 1:31 PM CST
- Where
- Saunders County, 0.52 mi E of Cedar Bluffs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.400, -96.610
Public reported mostly dime size hail but some were quarter sized.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 4 to 6, 20233 deaths · 3 events
- Cold in California, June 4, 20231 death · 1 event
- Hail and Damaging Winds in Tennessee, June 4, 2023$17,000 · 1.25 in hail · 10 events
- Damaging Wind in Wyoming, June 4, 2023$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 202311 events
- Hail and Damaging Winds in Iowa, June 4, 202358 kt wind · 6 events
- Hail and Damaging Winds in Louisiana, June 4, 202352 kt wind · 5 events
- Hail and Damaging Winds in Georgia, June 4, 2023$4,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Louisiana, June 4, 20231.25 in hail · 4 events
- Hail in Tennessee, June 4, 20231.25 in hail · 4 events
- Coastal Flood in Florida, June 4, 20234 events
- Hail and Damaging Winds in Alabama, June 4, 2023$1,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1102035, 1102036, 1102037.